Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 24, 2011, 9:16 PM CDT for McKenzie County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2011, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 24, 2011, 10:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County McKenzie County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976 WUUS53 KBIS 250216 SVRBIS NDC053-250315- /O.NEW.KBIS.SV.W.0045.110625T0216Z-110625T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 816 PM MDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 915 PM MDT * AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER WATFORD CITY...OR 31 MILES SOUTHEAST OF WILLISTON...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... JOHNSONS CORNER AND KEENE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4800 10295 4771 10279 4768 10331 4783 10339 TIME...MOT...LOC 0216Z 245DEG 10KT 4779 10324 WIND...HAIL <50MPH 1.00IN $$ SIMOSKO
3 follow-up statements
472 WWUS53 KBIS 250231 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 931 PM CDT FRI JUN 24 2011 NDC053-250315- /O.CON.KBIS.SV.W.0045.000000T0000Z-110625T0315Z/ MCKENZIE ND- 831 PM MDT FRI JUN 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MCKENZIE COUNTY UNTIL 915 PM MDT... AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WATFORD CITY...OR 31 MILES SOUTHEAST OF WILLISTON...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... JOHNSONS CORNER AND KEENE. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DOPPLER RADAR ESTIMATES ONE TO TWO INCHES OF RAINFALL OVER THE WARNED AREA IS POSSIBLE. && LAT...LON 4800 10295 4771 10279 4768 10331 4783 10339 TIME...MOT...LOC 0228Z 245DEG 10KT 4780 10319 WIND...HAIL <50MPH 1.00IN $$ SIMOSKO/HEINERT
477 WWUS53 KBIS 250243 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 943 PM CDT FRI JUN 24 2011 NDC053-250315- /O.CON.KBIS.SV.W.0045.000000T0000Z-110625T0315Z/ MCKENZIE ND- 843 PM MDT FRI JUN 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MCKENZIE COUNTY UNTIL 915 PM MDT... AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WATFORD CITY...OR 32 MILES SOUTHEAST OF WILLISTON...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... JOHNSONS CORNER AND KEENE. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4770 10323 4784 10334 4800 10295 4771 10279 TIME...MOT...LOC 0243Z 245DEG 10KT 4782 10313 WIND...HAIL <50MPH 1.00IN $$ HEINERT/SIMOSKO
804 WWUS53 KBIS 250309 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1009 PM CDT FRI JUN 24 2011 NDC053-250318- /O.EXP.KBIS.SV.W.0045.000000T0000Z-110625T0315Z/ MCKENZIE ND- 909 PM MDT FRI JUN 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCKENZIE COUNTY WILL EXPIRE AT 915 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HEAVY RAIN IS STILL OCCURRING...AND COULD LEAD TO LOCALIZED FLOODING. STAY TUNED FOR UPDATES. LAT...LON 4770 10323 4784 10334 4800 10295 4771 10279 TIME...MOT...LOC 0308Z 245DEG 10KT 4785 10304 $$ HEINERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:40 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 24, 7:40 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 740 PM CDT FRI JUN 24 2011 .UPDATE... UPDATE MAINLY FOR INCREASED POPS S/SW AND ACROSS THE NORTH. && .DISCUSSION... MOST FAVORABLE SEVERE WEATHER PARAMETERS ARE IN SOUTH DAKOTA THIS EVENING...BUT CANNOT RULE OUT ISOLD HAIL/WIND THREAT IN THE FAR SOUTH. ISOLD SLOW MOVING STORMS ALSO DEVELOPED THIS EVENING IN THE NORTHWEST ALONG COLD FRONT. NORTHERN STORM HAS SHOWN SOME SHALLOW LOW LEVEL ROTATION AT TIMES WITH ABUNDANT SFC VORTICITY AND 200 J/KG OF LOW LEVEL CAPE...BUT SPOTTERS INDICATING NO ROTATION. BASED ON REPORTS AND RADAR ESTIMATED...SOME LOCATIONS HAVE LIKELY RECEIVED 3 TO 4 INCHES OF RAIN...PROMPTING A FLASH FLOOD WARNING. LATEST TRENDS INDICATING STORMS EXPANDING IN COVERAGE BUT WEAKENING. FORTUNATELY...HEAVY PRECIP HAS OCCURRED TO THE WEST OF THE DES LACS AND SOURIS BASINS. && .AVIATION... UNSTABLE AIR OVER SOME PARTS OF THE STATE IS LEADING TO THE DEVELOPMENT AND PROPAGATION OF THUNDERSTORMS...PARTICULARLY ACROSS THE SOUTH NEAR KDIK...AND A FEW CELLS BETWEEN KMOT AND KISN. STORMS COULD THEN SPREAD TO KBIS LATER THIS EVENING. HAVE REFINED TIMING IN LATEST TAF ISSUANCE TO ACCOUNT FOR THIS. ASIDE FROM PERIODS OF MVFR WITHIN HEAVIER RAIN...AND THE CHANCE FOR LOW STRATUS DECKS OVERNIGHT...VFR SHOULD PREVAIL ACROSS THE FORECAST AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KINNEY AVIATION...BPN
Hazardous weather outlook, Jun 24, 5:11 AM CDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 511 AM CDT FRI JUN 24 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 511 AM CDT FRI JUN 24 2011 /411 AM MDT FRI JUN 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA LATE FRIDAY AFTERNOON AND INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS...SOME SEVERE AND CAPABLE OF PRODUCING HEAVY RAINFALL ARE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON SATURDAY. ANOTHER ROUND OF THUNDERSTORMS...SOME SEVERE AND CAPABLE OF HEAVY RAINFALL...ARE POSSIBLE EAST OF HIGHWAY 83 AND SOUTH OF INTERSTATE 94 ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE FRIDAY AFTERNOON ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA. AYD
In the hours before
Special weather statement, Jun 24, 6:22 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 622 PM CDT FRI JUN 24 2011 NDZ002-010-250015- BURKE-MOUNTRAIL- 622 PM CDT FRI JUN 24 2011 ...SPECIAL WEATHER STATEMENT... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CENTRAL BURKE COUNTY TO NORTHWESTERN MOUNTRAIL COUNTY...MOVING EAST AT 5 TO 10 MPH. THE STRONGEST STORMS WILL PRODUCE HOURLY RAINFALL AMOUNTS OF 1 TO 2 INCHES. MOTORISTS SHOULD BE PREPARED FOR PONDING WATER ON STREETS AND ROADS...AND REDUCED VISIBILITY IN HEAVY RAIN. ONE HALF INCH DIAMETER HAIL IS POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LIGNITE... POWERS LAKE... FLAXTON... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
Local storm report, Jun 24, 6:26 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
626 PM CDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN 7 NE TIOGA 48.47N 102.83W
06/24/2011 M1.50 INCH MOUNTRAIL ND TRAINED SPOTTER
RELAYED BY WILLISTON NWS... SPOTTER OBSERVED PEA SIZE
HAIL
&&
LHUBERSpecial weather statement, Jun 24, 7:14 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 714 PM CDT FRI JUN 24 2011 NDZ002-250115- BURKE- 714 PM CDT FRI JUN 24 2011 ...SPECIAL WEATHER STATEMENT... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL BURKE COUNTY...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...AND BRIEF HEAVY DOWNPOURS WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES WITHIN ONE HOUR ARE POSSIBLE WITH THESE THUNDERSTORMS. * THE THUNDERSTORM WILL BE NEAR... LIGNITE BY 725 PM CDT... FLAXTON BY 810 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Local storm report, Jun 24, 8:13 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
813 PM CDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM FLASH FLOOD 5 SW LIGNITE 48.83N 102.64W
06/24/2011 BURKE ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS WATER FLOWING OVER ROADS
SOUTHWEST OF LIGNITE, ALONG WITH THE DITCHES FULL OF
WATER DUE TO HEAVY RAINFALL THIS EVENING.
&&
KSIMOSKOSpecial weather statement, Jun 24, 8:35 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 835 PM CDT FRI JUN 24 2011 NDZ040-043-250230- BOWMAN-SLOPE- 735 PM MDT FRI JUN 24 2011 ...SPECIAL WEATHER STATEMENT... AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF BOWMAN...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... AMIDON BY 750 PM MDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jun 24, 9:04 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 904 PM CDT FRI JUN 24 2011 NDZ009-010-250300- MOUNTRAIL-WILLIAMS- 904 PM CDT FRI JUN 24 2011 ...SPECIAL WEATHER STATEMENT... AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL WILLIAMS COUNTY... MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. FUNNEL CLOUDS WERE REPORTED EARLIER OVER RAY AT 845 PM CDT. THESE FUNNEL CLOUDS ARE NOT ASSOCIATED WITH SEVERE THUNDERSTORMS. THEY ARE FORMED BY SHOWERS OR THUNDERSTORMS WHEN UNIQUE METEOROLOGICAL CONDITIONS EXIST. THESE TYPES OF FUNNEL CLOUDS ARE USUALLY SHORT LIVED. HOWEVER...THEY CAN...AND OCCASIONALLY DO TOUCH THE GROUND AND CAUSE MINOR DAMAGE. BECAUSE OF THIS POSSIBILITY...IF YOU SEE ONE OF THESE FUNNEL CLOUDS APPROACH THE GROUND...TAKE IMMEDIATE SHELTER. * THE THUNDERSTORM WILL BE NEAR... WHITE EARTH BY 910 PM CDT... ROSS BY 935 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO/HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:53 PM CDT | Areal Flood Advisory | BIS | McKenzie | 3 hr |
| Jun 24, 10:47 PM CDT | Areal Flood Advisory | BIS | McKenzie, Mountrail | 4 hr |
| Jun 24, 10:57 PM CDT | Areal Flood Advisory | BIS | Dunn, McKenzie | 3 hr |
| Jun 25, 5:42 AM CDT | Flash Flood Warning | BIS | Ward | 6 hr |
| Jun 25, 3:10 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail | 35 min |
| Jun 25, 3:22 PM CDT | Flash Flood Watch | BIS | Adams, Bowman, Burleigh, Dickey, Emmons, Foster and 11 more | 25 hr |
| Jun 25, 3:44 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 47 min |
| Jun 25, 3:45 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 60 min |
| Jun 25, 3:50 PM CDT | Areal Flood Advisory | BIS | Burke, McKenzie, Mountrail, Williams | 4 hr |
| Jun 25, 4:04 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 56 min |
| Jun 25, 4:17 PM CDT | Tornado Warning | BIS | Mountrail | 28 min |
| Jun 25, 4:22 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 53 min |
| Jun 25, 4:50 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 25 min |
| Jun 25, 4:52 PM CDT | Areal Flood Advisory | BIS | Bottineau, Burke, McHenry, Mountrail, Renville, Ward | 6 hr |
| Jun 25, 5:05 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 55 min |
| Jun 25, 5:13 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 62 min |
| Jun 25, 5:41 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 19 min |
| Jun 25, 5:46 PM CDT | Flash Flood Warning | BIS | Bottineau, Renville, Ward | 3 hr |
| Jun 25, 5:54 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 66 min |
| Jun 25, 5:57 PM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 42 min |
| Jun 25, 6:19 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 41 min |
| Jun 25, 6:41 PM CDT | Flash Flood Warning | BIS | Bottineau, McHenry | 3 hr |
| Jun 25, 6:45 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Rolette | 60 min |
| Jun 25, 6:53 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 67 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.